Addiction: Substance Abuse Community
Mild ultram use for pain...should I fear addiction and stop?
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Mild ultram use for pain...should I fear addiction and stop?

I've been browsing this forum for an hour, reading various horror stories about Ultram (Tramadol), and it's freaking me out. I was prescribed Ultram a couple months ago for nerve pain/fibromyalgia type symptoms.

I was prescribed 1-2 50mg tablets per day as needed, and my typical use is 1.5 tablets (75mgs), two to three days per week (but never two days in a row, I always skip a day.) However, this last week I had bad pain, so I took 75mgs/day of Ultram for four days in a row. When I stopped, I had withdrawls. Not horrible, but unpleasant enough, fluish feelings, night sweats, and random mood swings. Gaaaa!!!

Now I'm panicking. I don't know what to do. If I keep taking the Ultram at my normal rate (the 2-3 days per week, never in a row), will I have a problem? Or should I just stop? I don't have any history of addiction, although I do understand it's very easy to develope one. It's difficult, because Ultram helps me. But I certainly don't want to develope a dependency. Would cutting my use back to 2-3 times/MONTH be a better idea, or is any Ultram a bad idea?

If one of the forum docs could give me advice, it would be greatly appreciated. Thanks!

Mentadent
Tags: Addiction
Related Discussions
6 Comments Post a Comment
Blank
Avatar_n_tn
I guess to sum up my question, is there any way to use Ultram responsibly?
Blank
Avatar_n_tn
Of course there is risk of physical dependency. Emotional dependency is a different story.  Are you taking it to get high?  No.  You are taking it for pain management.  Because YOU NEED IT.  The only thing you can do is follow the doctor's instruction of when to take the medicine and how much to take.  If you fear addiction, discuss it with him.  Maybe he can give you some alternatives.
Blank
Avatar_n_tn
from what ive been told by some addicts, ultram can be more addicting than heroin. personally, ive had a decent run with ultram. 15-20, 50mg a day. ya, its alot! 1-2 isn't in my opinion that bad. as opposed to the alternatives of conventional pain medicines. The sneeky part of ultram is that not too many people know about it, and everyone says its non-narcotic, so its easy to take more and more. just like every other drug, a tollerance is built and fed. pretty much sleepless nights are common with withdrawl (withdrawal), and anxiety. so probably the best thing to do, is use asprin, or ibu.
Blank
Avatar_n_tn

First time i took tramadol was in 1999
in the first 3 monthes I did not find that this was addictive , I was 18 years old.
2000-2002 I used to take it 3 times per week 400 mg in day.Then the tramadol became prohibited,
and has been considered as a drug.to have it you must get a prescription from a doctor.
I stopped then because it was vimpossible having it.
In May 2005 I found another way to get it but with a very high prices.
I just take it to feel happy and self-confident.
These days I take 500 mg ultradol every day for more than 20 monthes now.
The main problem is that I am addicted psychologically more than physically.
It became my only pleasure,that i can spend more than 1/3 of my salary to get it.
And you have to know that I live in a poor country where the life is difficult
and very expensive while the salaries are very low.
I did not try to stop. But when I don't take it for a day I feel headache , weak ,
depression , sleeping problem , lazy, bad mood.
Tramadol is very addictive .I have used to take it just to be in normal mood .
Please help me.
PLEASE TELL ME:IS TRAMADOL USAGE OVER A LONG TERM CAN AFFECT BADLY THE LIVER OR REINS OR
ANY OTHER PARTS IN THE BODY?!!!!!!
How can I stop it?
shall i take another alternative medicine not addictive to help and to decrease the stopping symptoms?
Blank
Avatar_n_tn

First time i took tramadol was in 1999
in the first 3 monthes I did not find that this was addictive , I was 18 years old.
2000-2002 I used to take it 3 times per week 400 mg in day.Then the tramadol became prohibited,
and has been considered as a drug.to have it you must get a prescription from a doctor.
I stopped then because it was vimpossible having it.
In May 2005 I found another way to get it but with a very high prices.
I just take it to feel happy and self-confident.
These days I take 500 mg ultradol every day for more than 20 monthes now.
The main problem is that I am addicted psychologically more than physically.
It became my only pleasure,that i can spend more than 1/3 of my salary to get it.
And you have to know that I live in a poor country where the life is difficult
and very expensive while the salaries are very low.
I did not try to stop. But when I don't take it for a day I feel headache , weak ,
depression , sleeping problem , lazy, bad mood.
Tramadol is very addictive .I have used to take it just to be in normal mood .
Please help me.
PLEASE TELL ME:IS TRAMADOL USAGE OVER A LONG TERM CAN AFFECT BADLY THE LIVER OR REINS OR
ANY OTHER PARTS IN THE BODY?!!!!!!
How can I stop it?
shall i take another alternative medicine not addictive to help and to decrease the stopping symptoms?
please send me : ***@****
Blank
Avatar_n_tn
Tramadol or Ultram is most definatley addictive. I was on it from November of 05 up until around Aug. of this year and it was a biatch to kick. The worst part of the withdrawals for me at least was the restless leg deal. My first 24 hrs was pure hell and that is no exaggeration. I think it may be the anti-depressant quality in them that makes the wd's a bit different but I dunno. Everyone I talked to couldnt understand how I could be having so much trouble with it cuz it wasnt a "real" narcotic. Well, it may no be a real narcotic but the wd's were VERY real I can assure you.

Now I have just traded them for Lortab 10's and am fixin to go thru it all over again. I did notice that the wd's from the lortabs dont seem to screw with my sleep the way the tram does for some reason.

If I was kickin Ultram again, I would find a damn horse tranqualizer or something to FORCE sleep...JK. No animal tranq's but I wish to GOD I could have gotten a hold of some valiums back then. I would imagine it would have helped immensely. Good luck with it and just so you know, I REALLY started feeling ALOT better on day 3. It was almost night and day. I got my first honest to GOD night of sleep the 3rd night and it felt GUUD let me tell ta...:)...Good luck and may God bless!

Chip
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
2083449_tn?1381358308
Blank
Sonrissa
NV
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
3197167_tn?1348972206
Blank
clean_in_ks
KS
Avatar_f_tn
Blank
motye51
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN